# SDR 98ZZZX3671

- Difficulty date: September 1, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7248A
- Make and model: Cessna 172
- Aircraft serial: 29348
- System (JASC): 5720 · Wing Miscellaneous Structure
- Part: Angle
- Part number: 05230201
- Condition: Corroded
- Location: Wing Spar
- Part time: 3,937 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE INSPECTION, SEVERAL AREAS OF INTERGRANULAR CORROSION IN UPPER SPAR ANGLES P/N 0523020-1 AND 2 WERE DISCOVERED.  AFTER REMOVAL, THE ANGLES WERE BROKEN IN TWO WITH LIGHT HAND PRESSURE.  DETECTION WAS DIFFICULT AS THERE ARE VERY FEW INSPECTION HOLES IN OLDER CESSNA WINGS, AND THE PART IS SANDWICHED BETWEEN OTHER PARTS.  THERE WAS EVIDENCE OF CORROSION THROUGHOUT THE WINGS, LIGHT SURFACE CORROSION WHICH WAS EASY TO TREAT, AND GAVE NO INDICATION OF THE EXTENT OF DAMAGE TO THE SPAR ANGLES.  SUBMITTER SUGGESTED MANUFACTURER DATA ON ADDITIONAL INSPECTION HOLES; CORROSION DETECTION.
